Alert archive / Illinois / Areal Flood Advisories in 2021

Areal Flood Advisory 52, NWS St. Louis, MO

July 12, 2021Pike County, Illinois; Pike County, Missouri

NWS St. Louis, MO issued this areal flood advisory at Jul 12, 2021, 6:27 PM CDT for Pike County, Illinois; Pike County, Missouri. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 6:27 PM CDT (23:27 UTC)
Expired
Jul 12, 2021, 9:30 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Pike County, IL, Pike County, MO

The radar

The St Louis radar (KLSX), 84 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WGUS83 KLSX 122327
FLSLSX

Flood Advisory
National Weather Service St Louis MO
627 PM CDT Mon Jul 12 2021

ILC149-MOC163-130230-
/O.NEW.KLSX.FA.Y.0052.210712T2327Z-210713T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pike IL-Pike MO-
627 PM CDT Mon Jul 12 2021

The National Weather Service in St Louis has issued a

* Flood Advisory for...
  South Central Pike County in west central Illinois...
  Central Pike County in northeastern Missouri...

* Until 930 PM CDT.

* At 627 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Minor flooding is ongoing or expected to begin 
  shortly in the advisory area. Up to 2 inches of rain have fallen.

* Some locations that will experience flooding include...
  Louisiana, Atlas, Eolia, Clarksville, Pike, Rockport, Edgewood, 
  Cyrene and Summer Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3957 9109 3957 9088 3940 9091 3940 9094
      3939 9093 3938 9091 3922 9094 3923 9112

$$

Britt
1 follow-up statement
930 
WGUS83 KLSX 130226
FLSLSX

Flood Advisory
National Weather Service St Louis MO
926 PM CDT Mon Jul 12 2021

ILC149-MOC163-130236-
/O.EXP.KLSX.FA.Y.0052.000000T0000Z-210713T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pike IL-Pike MO-
926 PM CDT Mon Jul 12 2021

...FLOOD ADVISORY WILL EXPIRE AT 930 PM CDT THIS EVENING FOR SOUTH 
CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS AND CENTRAL PIKE COUNTY 
IN NORTHEASTERN MISSOURI...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3957 9109 3957 9088 3940 9091 3940 9094
      3939 9093 3938 9091 3922 9094 3923 9112

$$

Britt

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Jul 12, 2:15 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 12, 2:15 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
215 PM CDT Mon Jul 12 2021

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 152 PM CDT Mon Jul 12 2021

The upper level low that has brought showers to the region the
past few days will finally progress north/northeast tonight, with
the trailing shortwave axis and surface low pressure moving east
of the CWA by tomorrow afternoon. The result will be a decrease in
rain chances with dry weather now expected on Tuesday. Still
expect a blanket of stratus to redevelop in the wake of the system
tonight with low ceilings lifting and scattering during the late
morning and afternoon on Tuesday. Temperatures will be slightly
warmer on Tuesday with the lack of rain showers and decreasing
clouds during the afternoon, but still around 5 degrees below
normal.

CVKING

.LONG TERM...  (Wednesday through Next Monday)
Issued at 152 PM CDT Mon Jul 12 2021

An active storm track is forecast to develop across the upper
Midwest and into the western Great Lakes on Wednesday and Thursday
with a dry and warmer period of weather across the lower Missouri
and middle Mississippi river valleys. This looks to be short-lived
though as the latest model guidance brings that active pattern
back south Thursday night and Friday as a shortwave moves
southeast across the region. Greater uncertainty exists heading
into next weekend, but a parade of shortwaves interacting with a
nearly stationary frontal boundary looks to support likely PoPs
again next wet weekend.

After a few days of temperatures near or slightly above normal on
Wednesday and Thursday, increased cloud cover and precipitation
will suppress temperatures heading into next weekend.

CVKING

&&

.AVIATION...  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1154 AM CDT Mon Jul 12 2021

IFR stratus currently blankets west central Missouri through
northeast Missouri and into central Illinois with MVFR cumulus
cloud cover south of this area from the Ozarks through St. Louis
and into southwest Illinois. Scattered showers continue to rotate
cyclonically across the region, locally reducing visibility to IFR.

The low pressure center that is responsible for this weather will
slowly move east and exit the area tonight. Stratus is expected
again tonight in the wake of this system but showers should
diminish shortly after sunset.

Light southerly winds ahead of the low pressure system south of
I-70 will shift to the west/northwest in the wake of the system,
similar to those currently found in northern Missouri.

SPECIFICS FOR KSTL:

A few showers are possible this afternoon near the terminal and
these could locally reduce visibility. The current southwest wind
direction will become west and then northwest as the low pressure
center moves farther to the east. IFR ceilings are expected
tonight and tomorrow morning as stratus builds back into the area.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 12, 2:24 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
224 PM CDT Mon Jul 12 2021

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131930-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
224 PM CDT Mon Jul 12 2021

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Isolated thunderstorms may produce locally heavy rainfall this
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are possible again Thursday night through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed.

CVKING

In the hours before

Local storm report, Jul 12, 4:14 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      OLNEY                   39.09N 91.24W
07/12/2021                   LINCOLN            MO   LAW ENFORCEMENT

            WATER COVERING THE ROAD TO AN UNKNOWN DEPTH
            AT THE INTERSECTION OF HWY E AND O JUST
            NORTH OF OLNEY.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:50 PM CDTAreal Flood AdvisoryLSXMonroe, Randolph, Saint Clair3 hr
Jul 11, 10:43 PM CDTAreal Flood AdvisoryLSXMacoupin3 hr
Jul 12, 12:17 AM CDTAreal Flood AdvisoryLSXMontgomery3 hr
Jul 12, 6:50 PM CDTFlash Flood WarningLSXMontgomery4 hr
Jul 11, 8:05 PM CDTRiver Flood WarningLSXLewis58 hr
Jul 12, 1:42 AM CDTAreal Flood AdvisoryLSXFranklin5 hr
Jul 12, 3:46 AM CDTAreal Flood AdvisoryLSXWarren40 min
Jul 12, 4:26 AM CDTFlash Flood WarningLSXWarren4 hr
Jul 12, 5:09 AM CDTFlash Flood WarningLSXSaint Charles4 hr
Jul 12, 5:56 AM CDTAreal Flood AdvisoryLSXCallaway, Gasconade, Osage5 hr
Jul 12, 1:12 PM CDTAreal Flood AdvisoryLSXLincoln3 hr
Jul 12, 2:14 PM CDTFlash Flood WarningLSXLincoln, Montgomery4 hr

Nearby

Areal Flood Advisories in Illinois, 2021Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.